Alert archive / Wyoming / High Wind Warnings in 2012

High Wind Warning 17, NWS Riverton, WY

March 29, 2012Fremont County, Hot Springs County, Park County, Wyoming

NWS Riverton, WY issued this high wind warning at Mar 29, 2012, 2:10 PM MDT for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Mar 29, 2012, 6:00 PM MDT. It was in force for 32 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 29, 2012, 2:10 PM MDT (20:10 UTC)
In effect from
Mar 29, 2012, 6:00 PM MDT
Expired
Mar 31, 2012, 1:53 AM MDT
In force
32 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Park County, WY

The radar

The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 12:16 AM MDTNON-TSTM WND GST 682 W Cody, WY
Mar 30, 1:17 AM MDTNON-TSTM WND GST 682 W Cody, WY
Mar 30, 8:42 AM MDTNON-TSTM WND GST 905 Wnw Clark, WY
Mar 30, 10:45 AM MDTNON-TSTM WND GST 628 Ssw Clark, WY
Mar 30, 10:45 AM MDTNON-TSTM WND GST 752 W Cody, WY
Mar 30, 3:40 PM MDTNON-TSTM WND GST 638 N Meeteetse, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2101 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WWUS75 KRIW 292010
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
210 PM MDT THU MAR 29 2012

...HIGH WINDS ARE EXPECTED TONIGHT THROUGH FRIDAY NIGHT ALONG THE EAST
SLOPES OF THE ABSAROKA MOUNTAINS...

.HIGH WINDS ARE EXPECTED TO DEVELOP ALONG THE EAST SLOPES OF THE
ABSAROKA MOUNTAINS AND THE CODY FOOTHILLS THIS EVENING AND COULD
CONTINUE THROUGH FRIDAY AND FRIDAY NIGHT. AN UPPER LEVEL JET WILL
COMBINE WITH A STRONG SURFACE PRESSURE GRADIENT PROVIDING
CONDITIONS FAVORABLE FOR STRONG DOWNSLOPE WINDS.

WYZ002-003-300900-
/O.UPG.KRIW.HW.A.0016.120330T0000Z-120331T1200Z/
/O.NEW.KRIW.HW.W.0017.120330T0000Z-120331T1200Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
210 PM MDT THU MAR 29 2012

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...HIGH WINDS ARE EXPECTED TO DEVELOP AFTER 6
  PM MDT THIS EVENING AND CONTINUE THROUGH FRIDAY AND FRIDAY NIGHT
  BEFORE TAPERING OFF.

* WIND...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH IN THE 
  CODY FOOTHILLS...WITH 45 TO 55 MPH WINDS GUSTING TO 75 MPH 
  OVER THE EAST SLOPES OF THE ABSAROKA MOUNTAINS ARE EXPECTED. 

* IMPACTS...DAMAGING WINDS ARE POSSIBLE. LIGHT WEIGHT AND HIGH 
  PROFILE VEHICLES MAY FIND TRAVEL HAZARDOUS DUE TO STRONG CROSS 
  WINDS ALONG HIGHWAYS 120...291...296 AND 14 16 20 WEST OF 
  CODY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

C.BAKER
3 follow-up statements
044 
WWUS75 KRIW 300806
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
206 AM MDT FRI MAR 30 2012

...HIGH WINDS ARE EXPECTED THROUGH FRIDAY NIGHT ALONG THE EAST
SLOPES OF THE ABSAROKA MOUNTAINS...

.HIGH WINDS HAVE DEVELOPED ALONG THE EAST SLOPES OF THE ABSAROKA MOUNTAINS
AND THE CODY FOOTHILLS AND WILL CONTINUE TODAY AND TONIGHT. AN
UPPER LEVEL JET WILL COMBINE WITH A STRONG SURFACE PRESSURE
GRADIENT PROVIDING CONDITIONS FAVORABLE FOR STRONG DOWNSLOPE
WINDS.

WYZ002-003-302100-
/O.CON.KRIW.HW.W.0017.000000T0000Z-120331T1200Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
206 AM MDT FRI MAR 30 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY. 

* SUMMARY AND TIMING...HIGH WINDS WILL CONTINUE THROUGH TODAY AND TONIGHT
  BEFORE TAPERING OFF.

* WIND...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH IN THE 
  CODY FOOTHILLS...WITH 45 TO 55 MPH WINDS GUSTING TO 75 MPH 
  OVER THE EAST SLOPES OF THE ABSAROKA MOUNTAINS ARE EXPECTED. 

* IMPACTS...DAMAGING WINDS ARE POSSIBLE. LIGHT WEIGHT AND HIGH 
  PROFILE VEHICLES MAY FIND TRAVEL HAZARDOUS DUE TO STRONG CROSS 
  WINDS ALONG HIGHWAYS 120...291...296 AND 14 16 20 WEST OF 
  CODY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WOLCOTT
421 
WWUS75 KRIW 302015
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
215 PM MDT FRI MAR 30 2012

...HIGH WINDS WILL CONTINUE THROUGH TONIGHT ALONG THE EAST SLOPES
OF THE ABSAROKA MOUNTAINS...

.HIGH WINDS HAVE DEVELOPED ALONG THE EAST SLOPES OF THE ABSAROKA
MOUNTAINS AND THE CODY FOOTHILLS AND WILL CONTINUE TODAY AND
TONIGHT. WIND GUSTS OF 90 MPH HAVE OCCURRED AROUND CLARK WITH
GUSTS OF 75 MPH ALONG YELLOWSTONE AVENUE ON THE WEST SIDE OF CODY. 
AN UPPER LEVEL JET WILL COMBINE WITH A STRONG SURFACE PRESSURE
GRADIENT PROVIDING CONDITIONS FAVORABLE FOR STRONG DOWNSLOPE
WINDS.

WYZ002-003-311200-
/O.CON.KRIW.HW.W.0017.000000T0000Z-120331T1200Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
215 PM MDT FRI MAR 30 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY. 

* SUMMARY AND TIMING...HIGH WINDS WILL CONTINUE THROUGH TONIGHT
  BEFORE TAPERING OFF BY 6 AM MDT.

* WIND...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH IN THE 
  CODY FOOTHILLS...WITH 45 TO 55 MPH WINDS GUSTING TO 75 MPH 
  OVER THE EAST SLOPES OF THE ABSAROKA MOUNTAINS ARE EXPECTED.
  THE HIGHEST WINDS WILL BE AROUND CLARK WITH GUSTS TO 90 MPH
  POSSIBLE.  

* IMPACTS...DAMAGING WINDS ARE POSSIBLE. LIGHT WEIGHT AND HIGH 
  PROFILE VEHICLES MAY FIND TRAVEL HAZARDOUS DUE TO STRONG CROSS 
  WINDS ALONG HIGHWAYS 120...291...296 AND 14 16 20 WEST OF 
  CODY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

C.BAKER
896 
WWUS75 KRIW 310753
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
153 AM MDT SAT MAR 31 2012


WYZ002-003-310900-
/O.CAN.KRIW.HW.W.0017.000000T0000Z-120331T1200Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
153 AM MDT SAT MAR 31 2012

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DIMINISHED ACROSS THE AREA THIS MORNING BEHIND A COLD
FRONT THAT MOVED ACROSS MONTANA.  

$$

AEM

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 29, 11:52 AM MDT, 2 hours 18 minutes earlier.

Area forecast discussion, Mar 29, 11:52 AM MDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1152 AM MDT THU MAR 29 2012

.UPDATE

UPDATED TO ADD HIGH WIND WATCH TO THE ABSAROKA MOUNTAINS AND CODY
FOOTHILLS THIS EVENING THROUGH EARLY MORNING SATURDAY. GAP FLOW AND
PERIODS OF MOUNTAIN WAVE ACTIVITY ARE LIKELY TONIGHT AS 40 TO 50KT
H7 WIND EXPERIENCES DOWNWARD FORCING UNDER THE INFLUENCE OF THE
RIGHT EXIT REGION OF A 90KT JET STREAK. GUSTS OVER 65 MPH ARE
POSSIBLE IN THE CLARK AREA AND WEST OF CODY WHILE GUSTS OF 75 MPH
ARE POSSIBLE IN THE MOUNTAINS ALONG CHIEF JOSEPH HIGHWAY.

&&

.SHORT TERM...THURSDAY THROUGH SATURDAY NIGHT

WEST OF THE DIVIDE...A PROGRESSIVE WEATHER PATTERN LOOKS TO CONTINUE
FOR THE NEXT FEW DAYS WITH A FEW CHANCES FOR SOME RAIN AND SNOW
SHOWERS. SOME SHOWERS ASSOCIATED WITH THE CURRENT SYSTEM MOVING
THROUGH THE AREA WILL EXIT SWEETWATER COUNTY EARLY THIS MORNING.
WITH A SMALL DEW POINT DEPRESSION...WE ALSO ADDED SOME PATCHY FOG
NEAR PINEDALE FOR EARLY THIS MORNING. TODAY LOOKS TO BE THE DRIEST
OF THE NEXT FEW DAYS WITH A PROGRESSIVE FLAT RIDGE MOVING THROUGH
OVER THE AREA. HOWEVER...THERE WILL STILL BE A FEW SHOWERS IN THE
HIGHER ELEVATIONS WITH SOME UPSLOPE WESTERLY FLOW. THEN FROM
THURSDAY THROUGH FRIDAY A COUPLE OF SHORT WAVES MOVE THROUGH THE
FLOW AND WILL BRING SHOWERS TO THE AREA. MODELS DIFFER WITH THE
INTENSITY OF EACH OF THESE WAVES SO ONLY A FEW MINOR TWEAKS WERE
MADE TO POPS AND QPF ACROSS NORTHWESTERN AREAS. TEMPERATURES WILL BE
WARM ENOUGH FOR MAINLY RAIN TO FALL IN THE VALLEYS WITH MAINLY SNOW
ACROSS THE HIGHER ELEVATIONS. SYSTEM FOR THE WEEKEND NOW APPEARS TO
BE SLOWER SO WE REMOVED THE CHANCE OF PRECIPITATION ACROSS SOUTHERN
LOCATIONS FOR SATURDAY AFTERNOON AND NIGHT.

EAST OF THE DIVIDE...THERE MAY BE A FEW LEFTOVER SHOWERS ACROSS FAR
EASTERN AREAS EARLY THIS MORNING OTHERWISE EXPECT MAINLY DRY WEATHER
TODAY. EXPECT TEMPERATURES A FEW DEGREES COOLER THAN YESTERDAY ALONG
WITH A BIT LESS WIND ALTHOUGH SOME LOCATIONS WILL CONTINUE TO SEE
BREEZY CONDITIONS AT TIMES. AS FLOW TURNS SOUTHWESTERLY FOR FRIDAY
AND SATURDAY EXPECT A WARMING TREND WITH TEMPERATURES...ESPECIALLY
FOR SATURDAY WHEN SOME LOCATIONS HAVE THE POTENTIAL OF SEEING THE
FIRST 80 DEGREE TEMPERATURES OF THE YEAR. AS THE POTENT SYSTEM NOW
MOVING INTO THE WEST COAST APPROACHES THE PRESSURE GRADIENT WILL
TIGHTEN AND BREEZY TO WINDY CONDITIONS WILL RETURN EACH AFTERNOON.
WITH MODELS NOW TRENDING TO A SLOWER SOLUTION FOR THIS SYSTEM...WE
HAVE REMOVED POPS FOR MOST AREAS SATURDAY INTO SATURDAY NIGHT.

.LONG TERM...SUNDAY THROUGH THURSDAY

SATURDAY...CRITICAL FIRE WEATHER CONDITIONS LIKELY CENTRAL AND
SOUTHERN AREAS.  RECORD HIGH TEMPERATURES POSSIBLE.  WINDY.  CHANCES
OF VALLEY RAIN AND MOUNTAIN SNOW SHOWERS FAR WEST AND NORTHWEST.

SUNDAY...STRONG COLD FRONT TO PUSH EAST ACROSS CENTRAL WYOMING
SUNDAY MORNING.  SCATTERED RAIN AND SNOW SHOWERS ALONG WITH ISOLATED
THUNDERSTORMS ALONG THE FRONT.  WINDY...WITH STRONG WIND GUSTS
POSSIBLE.  NUMEROUS SNOW SHOWERS FAR WEST AND WESTERN MOUNTAINS.

SUNDAY NIGHT AND MONDAY...SNOW SHOWERS DECREASING WEST TO EAST
SUNDAY EVENING.  CLEARING AND COLDER SUNDAY NIGHT.  SEASONABLY MILD
TEMPERATURES MONDAY WITH SLIGHT CHANCES OF SNOW SHOWERS WESTERN
MOUNTAINS.

TUESDAY THROUGH THURSDAY...MAINLY DRY WITH ABOVE NORMAL
TEMPERATURES.  BREEZY TO WINDY AREAS WITH ELEVATED FIRE WEATHER
BEHAVIOR POSSIBLE WHERE FUELS REMAIN DRY.

ECMWF AND GFS IN GOOD OVERALL AGREEMENT WITH TROUGH PASSAGE ON
SUNDAY WITH AN OVERALL SLOWER...DEEPER AND MORE SPLIT TREND.
CANADIAN MODEL REMAINS ON THE SLOW END OF GUIDANCE.  GFS AND ECMWF
HAVE SURFACE COLD FRONT ROUGHLY ALONG A SHR-RKS LINE AT 12Z SUNDAY
WITH FRONT EAST INTERSTATE 25 BY 18Z SUNDAY.  A STRONGLY BAROCLINIC
ATMOSPHERE AND SLIGHT INSTABILITY WILL BRING THE POTENTIAL FOR
ISOLATED THUNDERSTORMS ALONG THE FRONT.  FURTHER SOUTHERN TRACK OF
THE MAIN UPPER TROUGH ACROSS THE FOUR CORNERS REGION WILL RESULT IN
LEE CYCLOGENESIS OVER NE COLORADO SUNDAY AFTERNOON WITH LOW LEVEL
FLOW TURNING NORTHERLY ACROSS EASTERN WYOMING...SO SOME UPSLOPE
PRECIPITATION MAY LINGER IN THE CPR AREA WELL INTO SUNDAY EVENING.

ATMOSPHERE QUICKLY DRIES NW-SE BEHIND THE EXITING TROUGH SUNDAY
NIGHT AS SURFACE HIGH PRESSURE BUILDS IN AND WINDS DIMINISH
OVERNIGHT...ALLOWING FOR GOOD RADIATIONAL COOLING MONDAY MORNING.
GFS AND ECMWF IN OVERALL AGREEMENT ON BUILDING UPPER RIDGE OVER
ROCKIES ON MONDAY WITH THIS RIDGE SHIFTING SLOWLY EAST TUESDAY AND
WEDNESDAY AS EASTERN PACIFIC TROUGH SHARPENS AND SLOWLY PROGRESSES
TOWARD THE WEST COAST.  ECMWF IS DEEPER WITH THIS TROUGH THAN GFS
AND DAMPENS ENERGY OUT RIDING UP BACKSIDE OF DOWNSTREAM RIDGE MORESO
THAN GFS.  OVERALL...SOUTHWEST FLOW WILL BRING A RETURN TO MUCH
ABOVE NORMAL TEMPERATURES WEDNESDAY AND THURSDAY.

&&

.AVIATION.../18Z ISSUANCE/

WEST OF THE DIVIDE...SHOWERS WILL CONTINUE THROUGH 18Z FRIDAY.
MOST AFFECTED WILL BE THE NORTHWESTERN MOUNTAINS...AND IMPACTING
KJAC AND KAFO AFTER 21Z. MVFR CONDITIONS ANTICIPATED WITH SHOWER
ACTIVITY. GUSTY WIND IS ANTICIPATED AFTER 20Z WITH GUSTS TO
BETWEEN 20 AND 25 KTS. WIND WILL TAPER OFF AFTER 03Z. MOUNTAIN
TOPS WILL REMAIN OBSCURED IN CONTINUED SHOWER ACTIVITY.

EAST OF THE DIVIDE...VFR CONDITIONS ARE EXPECTED THROUGH 18Z FRIDAY.
GUSTY WIND WILL RETURN TO THE AREA AFTER 19Z TODAY...ESPECIALLY
OVER THE WIND CORRIDOR BETWEEN KRKS AND KCPR. SOME MOUNTAIN
OBSCURATION MAY DEVELOP WEST OF KCOD AFTER 00Z BUT THE TERMINAL
WILL REMAIN VFR. STRONG WIND WILL DEVELOP ALONG THE EAST SLOPES OF
THE ABSAROKA AND WIND RIVER RANGES. LLWS EXPECTED AT KCOD AND KLND
AFTER 03Z. 30 TO 40KT SW WIND TO DEVELOP ALONG THE WIND CORRIDOR
FROM KRKS TO KCPR AFTER 16Z FRIDAY.

&&

.FIRE WEATHER...

FIRE DANGER SHOULD DECREASE A BIT ON TODAY WITH SOMEWHAT LOWER
TEMPERATURES...LESS WIND AND RELATIVE HUMIDITY A BIT HIGHER THAN
YESTERDAY. HOWEVER...THERE COULD BE ELEVATED FIRE DANGER FOR A FEW
HOURS THIS AFTERNOON IN AREAS THAT BECOME BREEZY. FIRE DANGER THAN
INCREASES AGAIN ON FRIDAY WITH MORE WIND AND HIGHER TEMPERATURES.
FIRE WEATHER WATCHES MAY BE NEEDED FOR PORTIONS OF
SWEETWATER...NATRONA AND JOHNSON COUNTIES FOR FRIDAY AFTERNOON. WITH
EVEN WARMER TEMPERATURES AND STRONGER WINDS ON SATURDAY MORE
WIDESPREAD FIRE WEATHER WATCHES MAY BE NEEDED.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM 6 PM MDT THIS EVENING THROUGH LATE FRIDAY
NIGHT WYZ002-003.

&&

SHORT TERM...HATTINGS
LONG TERM...AEM
AVIATION...BERC
FIRE WEATHER...HATTINGS
Hazardous weather outlook, Mar 29, 8:03 AM MDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
803 AM MDT THU MAR 29 2012

WYZ001>020-022>030-301101-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
803 AM MDT THU MAR 29 2012

...HIGH WIND WATCH FOR THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS THIS
EVENING THROUGH EARLY SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG WIND WILL DEVELOP THIS EVENING OVER THE ABSAROKA MOUNTAINS
AND ADJACENT CODY FOOTHILLS.  PLEASE SEE HIGH WIND WATCH PRODUCT FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FRIDAY AND SATURDAY...WINDY...DRY AND WARM CONDITIONS WILL
CONTINUE RESULTING IN CRITICAL FIRE WEATHER CONDITIONS OVER PORTIONS
OF SOUTHERN AND CENTRAL WYOMING. SATURDAY WILL BE VERY WINDY AND
WARM WITH MORE WIDESPREAD CRITICAL FIRE CONDITIONS ACROSS AREAS
EAST OF THE DIVIDE AS WELL AS SWEETWATER COUNTY.

SUNDAY...ISOLATED THUNDERSTORMS. SIGNIFICANT SNOWFALL POSSIBLE IN
THE WESTERN MOUNTAINS.  STRONG WINDS POSSIBLE ACROSS SOUTHERN AND
CENTRAL AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:42 AM MDTHigh Wind WatchRIWFremont, Hot Springs, Park6 hr

Nearby

High Wind Warnings in Wyoming, 2012Every high wind warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.